Thrombotic microangiopathy associated with combined sirolimus and tacrolimus immunosuppression after intestinal transplantation

Anil S. Paramesh, Celia Grosskreutz, Sander S. Florman, Gabriel E. Gondolesi, Sanjay Sharma, Stuart S. Kaufman, Thomas M. Fishbein

Research output: Contribution to journalArticlepeer-review

37 Scopus citations

Abstract

Calcineurin inhibitor-induced thrombotic microangiopathy (TMA) has been described in up to 14% of solid-organ transplant recipients. Sirolimus has recently been described in two reports in association with TMA. Sirolimus is known to potentiate cyclosporine-induced nephrotoxicity, but such effect has not been shown with tacrolimus. We report two intestinal transplant patients who developed TMA while on a tacrolimus and sirolimus immunosuppressive regimen. This syndrome appeared soon after institution of or increase in sirolimus dosage and improved only after this medication was discontinued.

Original languageEnglish
Pages (from-to)129-131
Number of pages3
JournalTransplantation
Volume77
Issue number1
DOIs
StatePublished - 15 Jan 2004

Fingerprint

Dive into the research topics of 'Thrombotic microangiopathy associated with combined sirolimus and tacrolimus immunosuppression after intestinal transplantation'. Together they form a unique fingerprint.

Cite this